MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER

INTUITIVE SURGICAL, INC SUREFORM; STAPLER
Model Number 488530-13
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event was addressed with phone support.The fse replaced the stapler during the procedure.No site visit was conducted.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure; the surgeon was unable to unclamp with using the curve-tip sureform 30 stapler on universal surgical manipulator (usm) 3.Use of the instrument was discontinued, and it was replaced to the backup.The technical support engineer (tse) confirmed the engagement issue on usm 3 in the logs.The tse explained to the customer that the issue was possibly caused by poor sterile adapter (sa) attachment and advised the customer to reseat the sa if the issue reoccurred.The user completed the procedure and no known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
Intuitive surgical inc (isi) followed up with the initial reporter and obtained additional information: the surgeon was performing a stomach resection.There was no system error.The sureform 30 stapler instrument was no longer recognized when attached to the arm.The release key was not used.The procedure was completed with no issue.There was no bleeding and no blood transfusions.There were no fragment fell.The instrument will be returned for evaluation.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
STAPLER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23018840
Report Number2955842-2025-37465
Device Sequence Number9665392
Product Code NAY
UDI-Device Identifier10886874121723
UDI-Public(01)10886874121723(10)U12241219
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number488530-13
Device Catalogue Number488530
Device Lot NumberU12241219 0061
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer10/02/2025
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown